Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 282, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 21, 2000, 7:49 PM CDT for Jackson Parish, Winn Parish, Louisiana. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 7:49 PM CDT (00:49 UTC)
- Expired
- Jul 21, 2000, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jackson Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:00 PM CDT | Hail 0.75 | Dodson, LA | |
| Jul 21, 8:15 PM CDT | Hail 0.75 | Chatham, LA | |
| Jul 21, 8:15 PM CDT | Thunderstorm Wind 52 E | Winnfield, LA | Numerous trees and power lines down. |
| Jul 21, 8:20 PM CDT | Hail 0.75 | Eros, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2312 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281 WUUS54 KSHV 220051 SVRSHV LAC049-127-220130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 749 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON PARISH IN LOUISIANA NORTHERN WINN PARISH IN LOUISIANA * UNTIL 830 PM CDT * AT 749 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF JONESBORO...AND ANOTHER 5 MILES WEST OF DODSON...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... CHATHAM AND DODSON AT 800 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR 1 INCH AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... JACKSON PARISH IN LOUISIANA NORTHERN WINN PARISH IN LOUISIANA UNTIL 830 PM CDT. LAT...LON 3249 9244 3242 9274 3201 9282 3206 9232
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:45 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 21, 1:45 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CDT FRI JUL 21 2000 CONCUR WITH MODELS THAT THE FEATURES SOLICITING THE MODERATE RISK OVER CO TODAY WILL INFLUENCE OUR WEATHER SATURDAY. PRIMARY AREAS WILL BE NORTH AND NORTHWEST PORTIONS OF CWFA. WILL GO WITH 40 TO 50 PERCENT POPS THERE...AND FOLLOW THE SYSTEM AS IT MOVES ESE INTO E LA AND W MS SATURDAY NIGHT /BY THAT TIME IT MAY BE MORE OR LESS JUST A BOUNDARY WITH LATE AFTERNOON REDEVELOPMENT ALONG IT/. I WILL FOLLOW MODEL DISPLAYS THROUGH 36 HOURS UNTIL THEY DIVERGE...AFTERWARD I WILL NOT JUMP ON ANY PARTICULAR PRECIP FEATURE NOR ANY PARTICULAR DRYING FEATURE...AS NW FLOW INFLUENCE WILL NOT BE OVERLY SIMPLIFIED. HEAT ADVISORY FOR MOST OF AREA ALREADY DEAD...AND THE REST WILL BE DROPPED THIS UPCOMING PACKAGE...IN SHORT...NO MORE HEAT ADVISORY. EXTENDED WILL SEE RAIN CHANCES CONTINUE...BUT THINKING A SLIGHT CHANCE FOR TUES AND WED. HENCE WILL JUST MENTION PARTLY CLOUDY IN THE BODY OF ZONES FOR TUES/WED...WITH SLIGHT WARM UP. 17 PRELIMS... SHV 73/94/71/91 70 2432 MLU 73/94/71/92 70 2333 TXK 71/92/69/91 68 2533 TYR 73/94/72/92 70 1332 LFK 72/96/71/93 70 1222 .SHV...OZONE ACTION DAY SATURDAY FOR USUAL COUNTIES OF NE TX.
In the hours before
Local storm report, Jul 21, 4:18 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
418 PM CDT FRI JUL 21 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM 1 N OLLA LA WIND DAMAGE
07/21/00 LA SALLE TREES AND POWER LINES
DOWN. REPORTED BY
COOPERATIVE OBSERVER. 2
KFNearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.